MAUDE Adverse Event Report: K2M, INC. SPECIAL, STRAIGHT THORACIC PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SPECIAL, STRAIGHT THORACIC PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90197
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
It was reported that during pedicle preparation, the tip of a denali straight thoracic probe broke intra-operatively.Surgery was successfully completed with a 10 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.The sales representative stated that the probe fractured during a plif procedure and that the patient's bone was hard and sclerotic.A 2015 capa determined that probe tip fractures were consistent with excessive force, as thoracic probes are often used in the lumbar and sacral areas of the spine.However, since lot number is unknown, it cannot be determined whether the device falls under the scope of the capa.Since the device is not available, an exact cause could not be determined.Potential causes include: excess impaction force applied or normal wear due to extensive use or device age.H3 other text : device was discarded.
 
Event or Problem Description

Brand Name
SPECIAL, STRAIGHT THORACIC PROBE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10524658
Report Number3004774118-2020-00210
Device Sequence Number16932828
Product Code LXH
UDI-Device Identifier10888857010499
UDI-Public10888857010499
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90197
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/31/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1